Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
164 Doctors are Online

Anxious spells just about everytime, nervous, worried. What do I do ?

I have anxiety . It would only come 4 to 6 times a year. Now since December, I have nervous, anxious spells just about everytime I get worried about something or nervous about something. I feel like I can t control it sometimes. It s a scary feeling. What do I do? My doctor prescribe me Xanax a year ago in December, low dosage - .25 I have only refilled the prescription 3 times in the last year and the third refill was just filled about two weeks ago. Can you help me?
Asked On : Sat, 23 Feb 2013
Answers:  2 Views:  24
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Psychiatrist 's  Response
Hello and welcome to Healthcare Magic. Thanks for your query.

From the description of your symptoms, it appears that you are suffering from an anxiety disorder, probably a panic disorder. Panic disorder is characterized by episodes or sudden spells of intense anxiety.

Xanax is a benzodiazepine anti-anxiety medication which is recommended for short term use only, that too usually as an adjunct to other medication. SSRI anti-depressants are the medication of choice for treating panic disorders. Various psychological therapies and relaxation exercises can also be helpful in controlling your symptoms. So, please discuss with your doctor regarding the above mentioned treatment options.

Wish you all the best.

Dr. Jonas Sundarakumar
Consultant Psychiatrist
Answered: Sat, 23 Feb 2013
I find this answer helpful

2 Doctors agree with this answer

Psychiatrist Dr. Gourav Monga's  Response

welcome to health care magic

You have probably "anxiety disorder" according to the details given by you. Try some relaxation techniques like yoga, meditation or progressive muscle relaxation etc. Consult a psychiatrist for detailed evaluation as you might need some other drug like SSRIs (paroxetine) and counselling sessions.
Hope it helps
Good Luck
Dr. Gourav Monga
Consultant psychiatrist
Answered: Sat, 23 Feb 2013
I find this answer helpful

2 Doctors agree with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor